# SDR CA131113004

- Difficulty date: July 22, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Skrsky S92A
- Aircraft time: 4,398 hours
- Engine: Ge CT78A
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 9231004802
- Condition: Inoperative
- Stage of operation: CR
- How discovered: O
- Nature of condition: P, B
- Precautionary procedure: O

## Discrepancy

(CAN) CREW REPORTED INTERMITTENT "FIRE WARNING" ON NR 2 ENGINE. AN "S" TURN WAS CONDUCTED TO TRY AND VERIFY IF SMOKE WAS VISIBLE, NONE WAS SEEN.  WARNING WOULD ILLUMINATE FOR 1 OR 2 SECONDS THEN EXTINGUISH.  THIS OCCURRED SEVERAL TIMES.  ACFT RETURNED WITHOUT FURTHER INCIDENT.  THIS IS THE THIRD FALSE FIRE WARNING ON THIS ENGINE IN A SPAN OF 5 DAYS.  1 DETECTOR WAS REPLACED ORIGINALLY, THE SECOND TIME BOTH DETECTORS WERE REMOVED THE CONNECTIONS BETWEEN THE HARNESSES AND DETECTORS WERE CLEANED, RECONNECTED AND RESEALED.  THIS TIME BOTH DETECTORS AND THE OTBD HARNESS WERE REPLACED.  THERE HAVE BEEN NO FURTHER OCCURRENCES SINCE.  THE NR 2 OTBD FLAME DETECTOR APPEARS TO BE THE ONE CAUSING THE VAST MAJORITY OF FALSE WARNINGS, DUE TO ITS LOCATION.  ALTHOUGH A HEAT SHRINK TYPE MATERIAL HAS BEEN ADDED OVER TOP OF THE CONNECTION BETWEEN THE HARNESS AND DETECTOR, WE STILL SEE THIS ISSUE OCCASIONALLY.  IT IS THOUGHT THAT THE VIBRATION, EXHAUST, AND DOWN WASH FROM THE ROTOR IN THE AREA OF THE OTBD DETECTOR IS HARSHER AT THIS LOCATION THEN ANY OF THE OTHER DETECTOR LOCATIONS.  THIS CAUSES THE PINS IN THE CONNECTORS TO FRET WITH TIME AND CARBON TO ACCUMULATE, EVENTUALLY PROVIDING THE GROUND THAT THE SYSTEM NEEDS TO TRIGGER THE WARNING. MFG IS NOW WORKING ON A BETTER CONNECTION/HARNESS WITH THE GOAL OF ELIMINATING THIS ISSUE ENTIRELY.
